Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Milwaukee, WI

April 23, 2011

NWS Milwaukee, WI issued this small craft advisory at Apr 23, 2011, 9:28 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 9:28 AM CDT (14:28 UTC)
Expired
Apr 23, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WHUS73 KMKX 231428
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CDT SAT APR 23 2011

...GUSTY WEST WINDS TODAY...

.LOW PRESSURE OVER ONTARIO AND HIGH PRESSURE BUILDING INTO THE
PLAINS IS CREATING A STRONG PRESSURE GRADIENT OVER SOUTHERN LAKE
MICHIGAN TODAY. GUSTY WEST WINDS UP TO 25 KNOTS WILL PERSIST
THROUGH MID AFTERNOON...THEN DIMINISH AS THE PRESSURE GRADIENT
RELAXES. 

LMZ644>646-232100-
/O.NEW.KMKX.SC.Y.0036.110423T1428Z-110423T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST TO WEST AT 15 TO 25 KNOTS THROUGH MID AFTERNOON.

* WAVES: 1 TO 2 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
2 follow-up statements
417 
WHUS73 KMKX 232026
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT SAT APR 23 2011

...GUSTY WEST WINDS DIMINISHING LATE THIS AFTERNOON...

.LOW PRESSURE OVER ONTARIO AND HIGH PRESSURE BUILDING INTO THE
PLAINS IS CREATING A STRONG PRESSURE GRADIENT OVER SOUTHERN LAKE
MICHIGAN TODAY. GUSTY WEST WINDS UP TO 25 KNOTS WILL PERSIST
THROUGH LATE AFTERNOON...THEN DIMINISH AS THE PRESSURE GRADIENT
RELAXES.

LMZ644>646-240000-
/O.EXT.KMKX.SC.Y.0036.000000T0000Z-110424T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST AT 15 TO 25 KNOTS THROUGH LATE AFTERNOON

* WAVES: 1 TO 2 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
103 
WHUS73 KMKX 240024
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY ALLOWED TO EXPIRE...

.NORTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
LEVELS. HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE
AT 7 PM CDT.

LMZ644>646-240130-
/O.EXP.KMKX.SC.Y.0036.000000T0000Z-110424T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
724 PM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 3:18 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 23, 3:18 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT SAT APR 23 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH

LOW PRESSURE CONTINUES TO DRIFT EAST OF THE AREA THIS MORNING WITH A
TRAILING WEAK TROF DROPPING SOUTH THROUGH THE CWA BY LATE MORNING. A
COUPLE OF CHALLENGES TODAY. FIRST IS THE CLOUD COVER. MODELS
INDICATE THAT CLEARING PUSHES IN THIS MORNING WITH INCREASING DRY
WESTERLY FLOW. LATEST SATELLITE IMAGERY SHOWS HOLES STARTING TO
DEVELOP UPSTREAM AND I/LL MAKE AN ATTEMPT TO BRING SOME DECREASING
CLOUDS. ONCE TROF SWINGS THROUGH...CLOUDS MAY SPREAD BACK INTO THE
NORTHWEST CWA. SECOND CHALLENGE...MIGHT SEE A FEW SHOWERS ACROSS THE
NRN CWA THIS MORNING AS BEST INTERACTION WITH THE UPPER LEVEL SHORT
WAVE SHEARING THROUGH OCCURS UP THERE. WILL MAKE THIS DECISION
AT THE LAST MINUTE. SOUNDINGS LOOK MARGINAL FOR SHOWERS AS THE MOIST
LAYER IS FAIRLY SHALLOW.

MOSTLY CLOUDY TONIGHT UNDER WEAK HIGH PRESSURE.

SUNDAY- CONFIDENCE...MEDIUM
SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER SCENE.
MAIN ACTION WILL BE CONFINED WELL TO OUR SOUTH ALONG FRONTAL ZONE.
UPPER FLOW WSW THOUGH PROGS SHOW DRY AIR IN PLACE WITH LITTLE TO
NO VORTICITY. NAM GENERATES LIGHT QPF WITH BUFKIT SOUNDINGS SHOWING
UNDER 100 J/KG OF CAPE WITH A CAPPING INVERSION JUST BELOW 700
MILLIBARS. HOWEVER SURFACE DEW POINTS LOOK WAY OVERDONE. SOME OF
THE MOISTURE GETS PULLED NORTH DURING SUNDAY NIGHT WITH UPPER JET
STRUCTURE PLACING THE CWA IN A FAVORABLE RIGHT REAR QUADRANT BUT
QPF HAS A HARD TIME NUDGING INTO SE CWA WITH MODEL TRENDS KEEPING
BULK OF PRECIP OUT OF THE STATE.

MONDAY AND TUESDAY- CONFIDENCE...MEDIUM
DECENT SHORTWAVE WILL MOVE THROUGH THE UPPER GREAT LAKES REGION.
WAVE TAKES ON A NEGATIVE TILT AS IT CROSSES THROUGH SOUTHERN WI
TUESDAY MORNING. 850 MILLIBAR LOW WILL RIDE NORTHEAST AND ISENTROPIC
ASCENT INCREASES LATER MONDAY INTO MONDAY NIGHT AS 850 WINDS ADVECT
MOISTURE ON STRENGTHENING SE WINDS. 250 WIND MAX WILL BE BE OVER THE
CWA MONDAY NIGHT WITH IMPRESSIVE DIVERGENCE PATTERN. THIS COMBINED
WITH APPROACHING SHORTWAVE...MOISTURE SURGE AND LOWER LEVEL
ISENTROPIC ASCENT...TRANSLATES TO HIGH POPS FOR MONDAY NIGHT PERIOD.
850/700 LOW CENTERS MOVE OFF TO THE NORTHEAST TUESDAY WITH MID LEVEL
DRY SLOT INTO SOUTHERN WI. BEST ISENTROPIC FORCING GRADUALLY WANES
WITH DEFORMATION ZONE PRECIP PROGGD LARGELY TO OUR NORTH AND
NORTHWEST. ECMWF AND CANADIAN BRING SURFACE LOW UP THROUGH EASTERN
WISCONSIN THOUGH SYSTEM APPEARS OCCLUDED WITH TRUE WARM SECTOR OFF
TO THE SOUTHEAST. GFS SHOWS A HINT OF ELEVATED CAPE THOUGH
ECMWF/CANADIAN SOUNDINGS LIKELY TO BE A BIT MORE FAVORABLE FOR
THUNDER POTENTIAL. WILL KEEP A MENTION OF THUNDER FOR TUESDAY.

WEDNESDAY- CONFIDENCE...LOW TO MEDIUM
YET ANOTHER LOW WILL BE HEADING TO THE NORTHEAST WITH VARIOUS
SOLUTIONS ON HOW MUCH QPF FROM THIS WILL BE SPREADING INTO THE CWA.
THE CONSENSUS OF THE MODEL TRACKS TAKES THIS LOW TO OUR SOUTHEAST SO
ONCE AGAIN PLACING US ON THE COOL SIDE. THE 00Z CANADIAN IS THE MORE
ROBUST WHILE THE ECMWF AND GFS SHOWING LIGHT QPF AND THE ECMWF
DELAYING THE BETTER OPPORTUNITY UNTIL WEDNESDAY NIGHT.

THURSDAY- CONFIDENCE...LOW
THE ECMWF AND CANADIAN KEEPS THE UPPER LOW SPINNING AROUND WISCONSIN
WITH THE AREA UNDER A CYCLONIC FLOW REGIME...WHILE THE GFS IS MORE
PROGRESSIVE. WILL HAVE A SLIGHT CHANCE FOR SHOWERS LENDING MORE
WEIGHT TO THE CONSENSUS OF THE ECMWF AND CANADIAN.

FRIDAY- CONFIDENCE...LOW
WITH ANTICIPATED SLOWER PROGRESSION COULD VERY WELL SEE THIS DAY
BEING DRY WITH SURFACE HIGH TAKING HOLD. FOR THE MOST PART WENT THAT
ROUTE. CONSENSUS POPS TAKE INTO ACCOUNT THE QUICKER GFS SO SOME
SLIGHT POPS CREPT INTO OUR WESTERN AND NORTHERN FRINGES AND LEFT
THIS ALONE FOR NOW TO BLEND WITH SURROUNDING OFFICES.

&&

.AVIATION...IFR CIGS/VSBYS SHOULD MIX UP TO MVFR CONDITIONS AROUND OR
SHORTLY AFTER 12Z THIS MORNING AS DRY AIR WORKS IN FROM THE WEST.
MAY EVEN SEE SOME CLEARING IN THE AFTERNOON OR A LITTLE BEFORE.
THIS IS A TOUGH CALL GIVEN EXTENT OF LOWER CLOUDINESS UPSTREAM.
EITHER WAY EXPECT VFR CONDITIONS EVERYWHERE BY EARLY TO MID
AFTERNOON. WINDS SHIFT FROM SOUTHWEST TO NORTHWEST TODAY AS WEAK
SFC TROF DROPS SOUTH THROUGH THE AREA.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
TODAY/TONIGHT/AVIATION...DAVIS
Hazardous weather outlook, Apr 23, 3:26 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT SAT APR 23 2011

WIZ046-047-051-052-056>060-062>072-240830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
326 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AS LOW
PRESSURE TRACKS NORTHEAST FROM THE SOUTHERN PLAINS TO WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

LMZ643>646-240830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON AS A STRONG LOW PRESSURE
SYSTEM TRACKS JUST SOUTHEAST OF LAKE MICHIGAN.

DAVIS

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.